It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Eye & Vision Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-06-2009, 12:52 AM   #1
Junior Member
(male)
 
Join Date: Apr 2009
Location: London, England
Posts: 16
guyshahar HB User
Stinging in Right Eye

A couple of years ago, I thought I was having problems with my glasses because after taking them off, my vision felt imbalanced - and the problem seemed to be with the right eye. However, after several further eye tests and new glasses, the problem was not resolved.

It became worse last year - with a more persistent stinging in the right eye. I noticed that the stinging was more noticible in artificial light, or when there was a contrast between light and dark, for example in a room with a window. It was barely noticible when walking around in daylight.

I was sent to an opthalmic specialist, and he diagnosed dry-eye in both eyes and a slight inflamation in the right eye. For the dry-eye, he gave me some artificial tears, and for the inflamation, he gave me a steroid called Maxidex for the right eye.

This improved things, and after a couple of months, he told me that the inflamation had gone and that I should stop taking the steroid. When I stopped taking the steroid, the stinging returned and the artificial tears made no differece.

After a while, it was very bad - I always wanted to cover my right eye with a patch because of the stinging. I went back to the specialist, who told me that he wasn't sure what the problem was, but that the steroid had obviously helped, so he put me on a double dose of it for 2 months, gradually coming off it after that. He hoped that this might knock out the problem. Again, the symptoms disappeared, but now I am down to one drop per day - due to go down to one drop every 2 days from tomorrow, and the stinging is already just starting to return.

Also, when I am taking the steroid, my right pupil becomes quite dilated. (I think this also happened to a lesser extent when I was taking the artificial tears without the steroid).

It seemed a bit strange to me and others I have spoken to to put me on a steroid when there was no inflamation. I went to a recommended optician when on holiday in Russia last month - he told me that there was no inflamation and also diagnosed dry eye in both eyes. He said he had no idea why my English specialist would have given me a steroid; and gave me some other drops from Bausch & Lomb (Cornerechel Dexpanternol - this is my best try at transcribing from the Russian letters) and another artificial tear. However, this doesn't seem to be helping either.

Does anyone have any idea what the problem may be and what can be done about it? I have lost faith in my regular specialist because of his reliance on steroids when they don't seem to be necessary... Any help would be greatly appreciated.

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Stinging pains, abdominal bumps - family history of autoimmune sj2008 Fibromyalgia 5 04-03-2011 10:20 PM
NEUROPATHY Pins n Needles and RA joint pain with stinging hands n feet sick n tired Neuropathy 11 09-24-2010 07:16 AM
redness and stinging in tear duct? can't tell if it's an emergency. purplesilhouette Eye & Vision 4 01-19-2010 01:58 PM
stinging pain in right side of abdomen patanne47 Fibromyalgia 4 05-27-2009 12:56 AM
Stinging Sensations on Backs of Thighs Baybreeze Back Problems 17 02-15-2008 04:23 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 04:34 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!